Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A class of $M$-dilation scaling functions
with regularity growing proportionally
to filter support width

Authors: Xianliang Shi and Qiyu Sun
Journal: Proc. Amer. Math. Soc. 126 (1998), 3501-3506
MSC (1991): Primary 42C15
MathSciNet review: 1626478
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a class of $M$-dilation scaling functions with regularity growing proportionally to filter support width is constructed. This answers a question proposed by Daubechies on p.338 of her book Ten Lectures on Wavelets (1992).

References [Enhancements On Off] (What's this?)

  • [C] Charles K. Chui, An introduction to wavelets, Wavelet Analysis and its Applications, vol. 1, Academic Press, Inc., Boston, MA, 1992. MR 1150048
  • [CL] Charles K. Chui and Jian Ao Lian, Construction of compactly supported symmetric and antisymmetric orthonormal wavelets with scale =3, Appl. Comput. Harmon. Anal. 2 (1995), no. 1, 21–51. MR 1313097, 10.1006/acha.1995.1003
  • [BDS] N. Bi, X. Dai and Q. Sun, Construction of compactly supported $M$-band wavelets, Appl. Comput. Harmonic Anal., To appear.
  • [D] Ingrid Daubechies, Ten lectures on wavelets, CBMS-NSF Regional Conference Series in Applied Mathematics, vol. 61, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1992. MR 1162107
  • [DL] Ingrid Daubechies and Jeffrey C. Lagarias, Two-scale difference equations. I. Existence and global regularity of solutions, SIAM J. Math. Anal. 22 (1991), no. 5, 1388–1410. MR 1112515, 10.1137/0522089
  • [H] Peter Niels Heller, Rank 𝑀 wavelets with 𝑁 vanishing moments, SIAM J. Matrix Anal. Appl. 16 (1995), no. 2, 502–519. MR 1321795, 10.1137/S0895479893245486
  • [HW1] Peter Niels Heller and Raymond O. Wells Jr., The spectral theory of multiresolution operators and applications, Wavelets: theory, algorithms, and applications (Taormina, 1993) Wavelet Anal. Appl., vol. 5, Academic Press, San Diego, CA, 1994, pp. 13–31. MR 1321422, 10.1016/B978-0-08-052084-1.50007-7
  • [HW2] P. N. Heller ad R. O. Wells Jr., Sobolev regularity for rank $M$ wavelets, CML Technical Report TR 96-08, Computational Mathematics Laboratory, Rice University, 1996.
  • [HSZ] D. Huang, Q. Sun and Z. Zhang, Integral representation of $M$-band filter of Daubechies type, Chinese Sciences Bulletin, 42(1997), 803-807. CMP 97:17
  • [M] Yves Meyer, Ondelettes et opérateurs. I, Actualités Mathématiques. [Current Mathematical Topics], Hermann, Paris, 1990 (French). Ondelettes. [Wavelets]. MR 1085487
  • [So] P. M. Soardi, Hölder regularity of compactly supported $p$-wavelets, Constr. Approx., To appear.
  • [S] Q. Sun, Sobolev exponent estimates and asymptotic regularity of $M$ band Daubechies' scaling functions, Preprint, 1997.
  • [WL] Grant V. Welland and Matthew Lundberg, Construction of compact 𝑝-wavelets, Constr. Approx. 9 (1993), no. 2-3, 347–370. MR 1215777, 10.1007/BF01198011

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C15

Retrieve articles in all journals with MSC (1991): 42C15

Additional Information

Xianliang Shi
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843-3368

Qiyu Sun
Affiliation: Center for Mathematical Sciences, Zhejiang University, Hangzhou, Zhejiang 310027, People’s Republic of China
Address at time of publication: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260, Singapore

Received by editor(s): November 20, 1995
Additional Notes: The first author is supported by the Texas Higher Education Coordinating Board under Grant Number 999903-109. The second author is partially supported by the National Natural Sciences Foundation of China # 69735020, the Tian Yuan Foundation, the Doctoral Bases Promotion Foundation of National Educational Commission of China # 97033519 and the Zhejiang Provincial Sciences Foundation of China # 196083, and by the Wavelets Strategic Research Program, National University of Singapore, under a grant from the National Science and Technology Board and the Ministry of Education, Singapore.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society